Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 10, NWS Eureka, CA

February 23, 2009

NWS Eureka, CA issued this small craft advisory at Feb 23, 2009, 10:49 AM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2009, 10:49 AM PST (18:49 UTC)
Expired
Feb 24, 2009, 2:09 PM PST
In force
27 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WHUS76 KEKA 231849
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1049 AM PST MON FEB 23 2009

PZZ455-475-240000-
/O.CAN.KEKA.GL.W.0051.000000T0000Z-090223T1900Z/
/O.NEW.KEKA.SC.Y.0010.090223T1849Z-090224T0500Z/
/O.CAN.KEKA.SE.W.0007.000000T0000Z-090224T0200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1049 AM PST MON FEB 23 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

WINDS AND SEAS WILL SLOWLY DIMINISH THROUGH THE DAY...BUT REMAIN
WITHIN ADVISORY CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-240000-
/O.UPG.KEKA.SI.Y.0017.000000T0000Z-090224T0200Z/
/O.UPG.KEKA.SW.Y.0010.000000T0000Z-090224T0200Z/
/O.EXB.KEKA.GL.W.0051.000000T0000Z-090224T0500Z/
/O.EXB.KEKA.SE.W.0007.000000T0000Z-090224T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
1049 AM PST MON FEB 23 2009

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

GALE FORCE SOUTHERLY WINDS WILL PRODUCE HAZARDOUS SEAS TODAY
THROUGH THIS EVENING NEAR A COLD FRONT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-240000-
/O.EXT.KEKA.GL.W.0051.000000T0000Z-090224T0500Z/
/O.EXT.KEKA.SE.W.0007.000000T0000Z-090224T0500Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
1049 AM PST MON FEB 23 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 PM PST THIS
EVENING...

GALE FORCE SOUTHERLY WINDS WILL PRODUCE HAZARDOUS SEAS TODAY
THROUGH THIS EVENING NEAR A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
181 
WHUS76 KEKA 232222
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
222 PM PST MON FEB 23 2009

PZZ450-470-240500-
/O.CAN.KEKA.GL.W.0051.000000T0000Z-090224T0500Z/
/O.CAN.KEKA.SE.W.0007.000000T0000Z-090224T0500Z/
/O.EXB.KEKA.SC.Y.0010.000000T0000Z-090224T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
222 PM PST MON FEB 23 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT
UNTIL 3 PM PST TUESDAY...
...GALE WARNING IS CANCELLED...
...HAZARDOUS SEAS WARNING IS CANCELLED...

MODERATE WINDS AND SEAS WILL CONTINUE OVERNIGHT AS LOW PRESSURE
PASSES TO THE NORTH OF THE WATERS. LONGER PERIOD MIXED SWELL WILL
BEGIN TO MOVE THROUGH THE WATERS LATER TONIGHT AND THROUGH MUCH OF
THE UPCOMING WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-475-240500-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-090224T0500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
222 PM PST MON FEB 23 2009

...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 9 PM PST THIS EVENING...

MODERATE WINDS AND SEAS WILL CONTINUE THIS EVENING AS LOW
PRESSURE PASSES WELL TO THE NORTH OF THE WATERS. LONGER PERIOD
MIXED SWELL WILL BEGIN TO MOVE THROUGH THE WATERS LATER TONIGHT
AND THROUGH MUCH OF THE UPCOMING WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
143 
WHUS76 KEKA 241233
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
433 AM PST TUE FEB 24 2009

PZZ455-475-242300-
/O.NEW.KEKA.SW.Y.0011.090224T1233Z-090224T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
433 AM PST TUE FEB 24 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 3 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 3 PM PST
THIS AFTERNOON. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-470-242300-
/O.CON.KEKA.SC.Y.0010.000000T0000Z-090224T2300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
433 AM PST TUE FEB 24 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
154 
WHUS76 KEKA 242209
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
209 PM PST TUE FEB 24 2009


PZZ450-470-250500-
/O.CAN.KEKA.SC.Y.0010.000000T0000Z-090224T2300Z/
/O.NEW.KEKA.SW.Y.0012.090224T2209Z-090225T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
209 PM PST TUE FEB 24 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 PM PST
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-475-242315-
/O.CAN.KEKA.SW.Y.0011.000000T0000Z-090224T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
209 PM PST TUE FEB 24 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 4:40 AM PST, 6 hours 9 minutes earlier.

Area forecast discussion, Feb 23, 4:40 AM PST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PST MON FEB 23 2009

.SYNOPSIS...AN AREA OF LOW PRESSURE OVER THE EASTERN PACIFIC WILL
CONTINUE TO BRING BREEZY SOUTHERLY WINDS AND PERIODS OF RAIN TO THE
REGION THROUGH THIS AFTERNOON. RAINY AND UNSETTLED WEATHER
CONDITIONS WILL CONTINUE THROUGH NEXT WEEK.

&&

.DISCUSSION...MOISTURE STREAMING INTO NW CALIFORNIA HAS KEPT
RAINFALL GOING THROUGH THE NIGHT.  THE UPPER LOW OVER THE NORTHEAST
PACIFIC THAT HAS REMAINED NEARLY STATIONARY OVER THE WEEKEND IS
MAKING SLOW PROGRESS TO THE ENE THIS MORNING.  OUT AHEAD OF THE
LOW...A COLD FRONT IS APPROACHING THE NORTH COAST AND HAS MOVED
INSIDE 130W.  THE FRONT IS EXPECTED TO REACH THE COAST AROUND NOON
AND WILL BRING ANOTHER ROUND OF ENHANCED RAIN TO THE REGION LATER
THIS MORNING INTO EARLY AFTERNOON.  PRECIP WILL TURN SHOWERY THIS
AFTERNOON BEHIND THE FRONT...AND WILL TAPER OFF IN THE SOUTHERN HALF
OF THE CWA TONIGHT AS TEMPS ALOFT WARM SLIGHTLY.

A WEAK DISTURBANCE WILL CONTINUE THE THREAT OF SHOWERS THROUGH
WEDNESDAY.  RAIN WILL BE LIKELY AGAIN ON THURSDAY AS A TROUGH DROPS
SOUTH ALONG THE BC COAST...A 160+ KNOT JET NOSES INTO CENTRAL CA...
AND MOISTURE INCREASES OVER THE AREA.  MODEL AGREEMENT HAS IMPROVED
SOMEWHAT REGARDING THE DEVELOPMENT OF AN UPPER TROUGH OVER THE
NORTHEAST PACIFIC THIS WEEKEND...AND HAVE KEPT POPS ABOVE
CLIMATOLOGY THROUGH THE EXTENDED PORTION OF THE FORECAST. KL

&&

.AVIATION...RAIN AND LOW LEVEL WIND SHEAR WILL CONTINUE ACROSS NW CA
THROUGH THE MORNING AS AN UPPER LEVEL JET PERSISTS SOUTH OF THE
REGION. A COLD FRONT WILL BRING ADDITIONAL RAIN THIS AFTERNOON AND
EVENING. THE RAIN WILL BE HEAVY AT TIMES WITH MVFR VISIBILITIES AND
LOCAL MVFR/IFR CEILINGS. TH

&&

.MARINE...SOUTHERLY WINDS WILL CONTINUE TO INCREASE THIS MORNING AS
A LOW PRESSURE SYSTEM CURRENTLY NEAR 42N 133W APPROACHES THE OR/CA
COAST. BUOYS #14 AND #22 HAVE BEEN REPORTING GALE FORCE GUSTS EARLY
THIS MORNING AND HAVE ISSUED A GALE WARNING FOR THE SOUTHERN WATERS.
THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER THE NORTHERN
WATERS THIS MORNING AS A COLD FRONT ASSOCIATED WITH THE LOW
APPROACHES THE WATERS. EXPECT GALES TO DEVELOP OVER THE NORTHERN
WATERS A COUPLE OF HOURS AFTER SUNRISE. THE NORTHERN INNER WATERS
WILL LIKELY SEE SOME GALE FORCE GUSTS BUT DO NOT THINK THEY WILL BE
WIDESPREAD ENOUGH TO WARRANT A GALE WARNING. THE GALES WILL GENERATE
LARGE AND STEEP WIND WAVES THAT WILL SUPPORT THE HAZARDOUS SEAS
WARNING THROUGH THE AFTERNOON. THE WINDS WILL EASE BEHIND THE FRONT
LATER THIS MORNING OVER THE SOUTHERN WATERS...AND LATE THIS
AFTERNOON OVER THE NORTHERN WATERS.

A WEST SWELL WILL BEGIN TO PROPAGATE THROUGH THE WATERS THIS
AFTERNOON AND PERSIST THROUGH TUESDAY. A COUPLE OF NW SWELL TRAINS
ARE EXPECTED TO MOVE THROUGH THE WATERS LATE IN THE WEEK. TH

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

GALE WARNING FROM PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM
THROUGH THIS AFTERNOON.

GALE WARNING FROM CAPE MENDOCINO TO PT ARENA OUT 60 NM THIS MORNING.

HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO 10 NM TO 60 NM
THROUGH TONIGHT.

HAZARDOUS SEAS WARNING CAPE MENDOCINO TO PT ARENA OUT 60 NM THROUGH
THIS AFTERNOON.

SMALL CRAFT ADVISORY FOR WINDS AND SEAS FROM PT ST GEORGE TO CAPE
MENDOCINO OUT 10 NM THROUGH THIS AFTERNOON.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.